Hail, Saline
- When
- September 30, 11:47 PM CST to 11:53 PM CST
- Where
- Saline County, 2 mi E of Dorchester
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.650, -97.083
Hail up to 1 inch in diameter fell east of Dorchester.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 30, 1:55 PM CST, 9 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT MON SEP 30 2002 TIMING FRONTS MOVEMENT ACRS CWA ON TUE AND THEN PCPN CHC WED/THU MAIN FCST CHALLENGE THIS FCST PD. ETA/AVN SIMILAR WITH MANY FTRS THRU WED AND FOLLOWED THAT TREND. SHORT TERM...DRYING SW FLOW PREVAILED THIS AFTN AS ADVERTISED YDA...XCPT FAR SERN ZONES WHERE CU FIELD WAS FORMING BY 20Z. HIGHER SFC-850 MB MSTR S OF CWA STILL FCST TO RETURN TNGT. THIS LOW MSTR/LOW LVL THETA E ADVCTN LIFTS TWD 700 MB NRLY SATURATING THAT LVL OVR SERN NEBR/SWRN IA BY 12Z TUE...SHOWN BY 310 K SFC...CREATING ELEVATED INSTABILITY. THUS WL KEEP CHC OF TSTMS IN FCST SRN 1/2. OTHER AREA OF ISENTROPIC LIFT AND LOWERING CONDENSATION PRESSURE DEFICITS ALNG AND NW OF APPROACHING CDFNT IS NOW FCST TO RMN NW OF ZONES TNGT...BUT STEEPER LAPSE RATES AND 850-700 MB FRONTOGENESIS FCST OVR THAT AREA SO LEFT SMALL POPS IN NWRN ZONES LATE. DROPPED PCPN CHC NE TNGT. LOWERING DWPTS AND DECOUPLING WINDS WILL ALLOW LOWS TO BE COOLER THAN THIS MORNING...BUT GAVE A LTL HIGHER RANGE S DUE TO PRBL INCREASE IN MID CLDS EVEN IF CONVECTION FAILS TO DVLP. ON TUE...FNT NOW APPEARS IT WL ONLY MOV TO ROUGHLY A LNK-OMA LN BY 00Z ACCORDING TO AVN AND ETA WHICH ARE NOW SIMILAR. THIS PUTS SRN 1/2 OF CWA IN WARM SECTOR WITH HIGHS INTO THE 80S. POTENTIAL PRBLM THOUGH IS CLOUDS/PCPN THAT COULD BE LINGERING DUE TO ISENTROPIC LIFT. FELT THAT EVEN IF CLOUDS/SCT PCPN DOES DVLP LATE TNGT/EARLY TUE...MOST OF IT WOULD BREAK UP OR SHIFT NE OF CWA DURING THE AFTN TO ALLOW FOR MODERATE MIXING. ALSO...CLOUDS MAY BE A LTL SLOWER TO INCREASE NRN SECTIONS SO BOOSTED ALL HIGHS ON TUE...THE MOST FM OMA AND LNK AND SWD. WL KEEP SMALL POPS IN POST FRONTAL. ETA TRIES TO PUNCH 850 MB DRY SLOT INTO SERN NEBR CAUSING MUCH LESS LATE AFTN CAPE SWRN SECTIONS. AVN FTHR W WITH HIGHER DWPTS WHICH MAY BE THE CASE SINCE WINDS MAY BE BACKED A LTL IN RESPONSE TO SFC LOW ON FNT. THUS WL KEEP MODERATELY HIGH POPS ALONG FNT BUT TRIM BACK SLIGHTLY DURING THE AFTN FAR SE. SERN ZONES THOUGH WARRANT A BOOST IN POPS TUE NGT AS FRONT MOVS THRU AND UPR JET SEGMENT LIFTS OUT. WITH SLOWER FROPA...BOOSTED ALL LOWS TUE NGT. MADE LTL/NO CHANGES WED-FRI. ISENTROPIC LIFT COULD GENERATE SHWERS WED/THU...BUT MODELS INDICATE BEST CHCS WOULD BE S. THE LOW IS STILL FCST INTO SERN NEBR BY 12Z FRI WHICH COULD SPREAD A LTL MORE WDSPREAD THUNDER RISK INTO MAINLY SERN 1/2. ECMWF CLOSER TO ENSEMBLES WHICH DIG NEXT TROF OVR SWRN U.S. THUS WL KEEP SAT-MON DRY ATTM. NOTE TO SURROUNDING WFOS...LX1 REMAINS DOWN...NO GENERATION OF GRIDS THIS FCST. .OMA...NONE CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-302300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1135 AM CDT MON SEP 30 2002 STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED ACROSS EASTERN NEBRASKA OR SOUTHWEST IOWA THIS AFTERNOON OR TONIGHT. WARM AND RELATIVELY DRY SOUTHWEST WINDS SPREADING ACROSS NEBRASKA WILL LIKELY PRECLUDE THUNDERSTORM DEVELOPMENT ACROSS THE AREA THIS AFTERNOON. SOME MOISTURE WILL BEGIN TO SPREAD NORTH TONIGHT BRINGING A CHANCE OF THUNDERSTORMS TO MAINLY SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATE. IF THUNDERSTORMS DO DEVELOP...A FEW COULD CONTAIN HAIL AND GUSTY WINDS...BUT COVERAGE AND CHANCES APPEAR LOW AND THUS SPOTTERS SHOULD NOT BE NEEDED. MOISTURE WILL CONTINUE MOVING NORTH ACROSS PARTS OF NEBRASKA AND IOWA ON TUESDAY...AND A COLD FRONT WILL MOVE INTO EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA BY AFTERNOON. CONVERGENCE ALONG THE FRONT AND INCREASED INSTABILITY COULD ALLOW FOR SEVERE THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON. AT THIS TIME...THE AREA MOST AT RISK APPEARS TO BE ALONG AND SOUTHEAST OF A LINE FROM LINCOLN TO OMAHA. LARGE HAIL AND GUSTY WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT ON TUESDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE) ***PLEASE NOTE*** THE HAZARDOUS WEATHER OUTLOOK ISSUED BY WFO OMAHA/VALLEY WILL BE SENT USING A DIFFERENT IDENTIFIER STARTING OCTOBER 1, 2002. THE NEW IDENTIFIER IS... WMO HEADING... FLUS43 KOAX AWIPS ID...... HWOOAX THE NEW IDENTIFIER IS RESERVED FOR THE HAZARDOUS WEATHER OUTLOOK ONLY. CHERMOK
The Omaha radar (KOAX), 96 km away, was scanning. The volume nearest the first event began at 05:46 UTC.
1 hail. Local standard time, as filed.
Hail up to 1 inch in diameter fell east of Dorchester.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320226.